Domination and total domination contraction numbers of graphs

Jia Huang, Jun Ming Xu

Research output: Contribution to journalArticlepeer-review

9 Scopus citations


In this paper we consider the effect of edge contraction on the domination number and total domination number of a graph. We define the (total) domination contraction number of a graph as the minimum number of edges that must be contracted in order to decrease the (total) domination number. We show both of this two numbers are at most three for any graph. In view of this result, we classify graphs by their (total) domination contraction numbers and characterize these classes of graphs.

Original languageEnglish (US)
Pages (from-to)431-443
Number of pages13
JournalArs Combinatoria
StatePublished - Jan 2010
Externally publishedYes


  • Domination
  • Domination contraction number
  • Total domination

ASJC Scopus subject areas

  • General Mathematics


Dive into the research topics of 'Domination and total domination contraction numbers of graphs'. Together they form a unique fingerprint.

Cite this